Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 15, 2006, 5:31 AM MST. It took effect at Feb 15, 2006, 2:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2006, 5:31 AM MST (12:31 UTC)
- In effect from
- Feb 15, 2006, 2:00 PM MST
- Expired
- Feb 16, 2006, 2:00 AM MST
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 151231 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 531 AM MST WED FEB 15 2006 ...STRONG SOUTHWESTERLY WINDS EXPECTED TODAY THROUGH EARLY EVENING ACROSS THE AREA... .WINDY CONDITIONS LIKELY...ESPECIALLY ACROSS LOWLAND EXPANSES...ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS. NMZ022>025-030-031-TXZ056-152045- /O.NEW.KEPZ.WI.Y.0003.060215T2100Z-060216T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...SIERRA BLANCA...DELL CITY 531 AM MST WED FEB 15 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MST THIS EVENING... WESTERLY WINDS WILL INCREASE TO AROUND 30 MPH BY THIS AFTERNOON WITH GUSTS TO 45 MPH IN A FEW LOCATIONS. AREAS LIKELY TO SEE THE HIGHEST GUSTS ARE ALONG EAST SLOPES OF AREA MOUNTAINS...THROUGH GAPS AND PASSES...AND ACROSS EXPOSED RIDGE-LINES. BLOWING DUST MAY ALSO REDUCE VISIBILITIES BELOW 2 MILES IN SOME AREAS...ESPECIALLY ALONG INTERSTATE 10 AROUND DEMING AND LORDSBURG TO THE ARIZONA BORDER. THEREFORE DANGEROUS CONDITIONS MAY DEVELOP IN THESE LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ032-TXZ055-152045- /O.NEW.KEPZ.WI.Y.0003.060215T2100Z-060216T0900Z/ SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...LAS CRUCES...EL PASO 531 AM MST WED FEB 15 2006 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM MST THURSDAY... WESTERLY WINDS WILL INCREASE TO AROUND 30 MPH BY THIS AFTERNOON WITH GUSTS TO 45 MPH IN A FEW LOCATIONS. ISOLATED GUSTS TO 60 MPH MAY OCCUR ALONG EASTERN SLOPES OF AREA MOUNTAINS INCLUDING THE FRANKLIN AND ORGAN MOUNTAINS...OVER TRANS MOUNTAIN PASS..AND OVER PORTIONS OF EAST EL PASO. BLOWING DUST MAY ALSO REDUCE VISIBILITIES BELOW 2 MILES IN SOME AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES. THEREFORE DANGEROUS DRIVING CONDITIONS MAY OCCUR IN THESE LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TRIPOLI
1 follow-up statement
000 WWUS74 KEPZ 152008 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 108 PM MST WED FEB 15 2006 ...STRONG SOUTHWESTERLY WINDS EXPECTED TODAY THROUGH EARLY EVENING ACROSS THE AREA... .WINDY CONDITIONS LIKELY...ESPECIALLY ACROSS LOWLAND EXPANSES... ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS. NMZ022>025-030-031-TXZ056-160400- /O.CON.KEPZ.WI.Y.0003.060215T2100Z-060216T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...SIERRA BLANCA...DELL CITY 108 PM MST WED FEB 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... BLOWING DUST MAY ALSO REDUCE VISIBILITIES BELOW 2 MILES IN SOME AREAS...ESPECIALLY ALONG INTERSTATE 10 AROUND DEMING AND LORDSBURG TO THE ARIZONA BORDER. THEREFORE DANGEROUS CONDITIONS MAY DEVELOP IN THESE LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ032-TXZ055-160400- /O.CON.KEPZ.WI.Y.0003.060215T2100Z-060216T0900Z/ SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...LAS CRUCES...EL PASO 108 PM MST WED FEB 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST THURSDAY... BLOWING DUST MAY ALSO REDUCE VISIBILITIES BELOW 2 MILES IN SOME AREAS...ESPECIALLY ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES. THEREFORE DANGEROUS DRIVING CONDITIONS MAY OCCUR IN THESE LOCATIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:40 AM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 15, 3:40 AM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 340 AM MST WED FEB 15 2006 .SYNOPSIS...DRY AND BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH FRIDAY. WINDS WILL BECOME SOUTHWEST OVER THE WEEKEND AND MAY CARRY MOISTURE UP FROM THE EASTERN PACIFIC...FOR ISOLATED SHOWERS ACROSS THE AREA. WINDS SHOULD RETURN LATE SUNDAY AND MONDAY AS ANOTHER DISTURBANCE ALOFT SWINGS THROUGH THE AREA. && .DISCUSSION...WINDY DAY IN STORE TODAY AS SURFACE GRADIENT TIGHTENS UP IN ADVANCE OF UPPER LEVEL TROUGH APPROACHING FROM THE WEST. MAIN IMPACTS WILL BE HIGH WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH LATER TODAY.AREAS ALONG IMMEDIATE EAST SLOPES OF AREA MOUNTAINS...GAPS AND PASSES...AND ACROSS RIDGE LINES SHOULD SEE STRONGEST GUSTS. DEEP MIXING WILL MEAN FULL REALIZATION OF WIND POTENTIAL...EVEN INTO THIS EVENING. ACTUALLY LOOKING FOR WINDS TO PICK UP A NOTCH THIS EVENING AS TROUGH AXIS SWINGS THROUGH. LOOK FOR GUSTS TO 60 MPH THROUGH FAVORED AREAS THROUGH EARLY EVENING. PROGGED INVERSION ALOFT NEAR SAN ANDRES...AND FRANKLIN RANGES HAS BASE ROUGHLY 750MB AND THIS COULD AFFECT GUST POTENTIAL JUST TO EAST. WEAKER SUP-TROPICAL TAP EXPECTED THIS WEEKEND AS NEXT WINDY DISTURBANCE SHUNTS MOISTURE TO QUICKLY TO EAST. HAVE KEPT WITH SLIGHT CHANCES OF PRECIPITATION ENDING LATER SUNDAY WITH THIS IN MIND. LATE SUNDAY AND EARLY NEXT WEEK...WINDS EXPECTED TO PICK UP IN ADVANCE OF ANOTHER UPPER LEVEL TROUGH. && .AVIATION...(15/12Z-16/12Z)...VFR CONDTS EXPECTED FOR ALL TAF SITES AND TWEB RTES...HOWEVER BLDU MAY REDUCE VSBYS TO 3 TO 4 SM LATER THIS AFTERNOON. MDT OCNL SVR LOW LEVEL MECHANICAL TURBULENCE NEAR AND IMMEDIATELY EAST OF AREA MTNS WL DVLP TOWARDS EARLY AFTN...AND CONTINUE THROUGH THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 49 70 41 68 / 0 0 0 0 0 SIERRA BLANCA TX 72 48 71 40 60 / 0 0 0 0 0 LAS CRUCES 71 48 69 36 68 / 0 0 0 0 0 ALAMOGORDO 69 46 69 34 63 / 0 0 0 0 0 CLOUDCROFT 55 33 51 22 45 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 70 47 67 34 70 / 0 0 0 0 0 SILVER CITY 70 43 60 29 62 / 0 0 0 0 0 DEMING 71 47 68 36 68 / 0 0 0 0 0 LORDSBURG 72 45 67 33 70 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING VALID NOON TO 8 PM FOR ZONES 110>113. HIGH WIND ADVISORY VALID 2 PM TO 9 PM FOR NEW MEXICO ZONES 022>025...030>032...AND TEXAS ZONES 055-056. HIGH WIND ADVISORY VALID PERIOD WILL CONTINUE TIL 16/09Z OR 2 AM FOR NEW MEXICO ZONE 032...AND TEXAS ZONE 055. 22
Hazardous weather outlook, Feb 14, 6:38 AM MST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 638 AM MST TUE FEB 14 2006 NMZ022>025-030>032-TXZ055-056-132100- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 638 AM MST TUE FEB 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTHWESTERN NEW MEXICO. WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS THE AREA WITH LOCALLY HIGHER GUSTS TO 35 MPH. LOCATIONS ESPECIALLY PRONE TO STRONGER WINDS WILL BE ALONG EASTERN SLOPES OF AREA MOUNTAINS...THROUGH GAPS AND MOUNTAIN PASSES...AND ACROSS RIDGELINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL CONTINUE TOMORROW AND THURSDAY. SOUTHWEST WINDS ARE AGAIN EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH ANTICIPATED...ESPECIALLY NEAR FAVORED AREAS. A RED FLAG WARNING WILL LIKELY BE NEEDED AGAIN WEDNESDAY FOR SOUTHWESTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TRIPOLI
Nearby
Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.